Alert archive / Oklahoma / Flash Flood Warnings in 2022

Flash Flood Warning 23, NWS Norman, OK

June 1, 2022Comanche County, Oklahoma

NWS Norman, OK issued this flash flood warning at Jun 1, 2022, 12:51 AM CDT for Comanche County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 1, 2022, 12:51 AM CDT (05:51 UTC)
Expired
Jun 1, 2022, 4:00 AM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
None

County Comanche County, OK

The radar

The Altus AFB radar (KFDR), 57 km from the middle of the area, began a volume at 05:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 5.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2022-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2497 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2022-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2497 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1231 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 12:17 AM CDT, 34 minutes earlier.

Area forecast discussion, Jun 1, 12:17 AM CDT, 34 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1217 AM CDT Wed Jun 1 2022

...New AVIATION...

.SHORT TERM...
(This evening through Wednesday)
Issued at 126 PM CDT Tue May 31 2022

The effective cold front has finally stalled from around
Cheyenne, to Seiling, to Enid, and Ponca City. Within the warm
sector, mesoanalysis suggests it is already very unstable with
MLCAPE around 3-3.5K J/kg and very little CIN present. Most CAMs
depict CI around 21-22Z or so, but given current environment and
enhanced convergence along the boundary would not be surprised if
this occurred slightly earlier. Main threat will still be very
large hail with supercells this afternoon and evening,
transitioning to a wind threat later on especially across
southwestern and western/central OK later as storms build upscale.
A couple of clusters could produce significant wind damage along
and south of I-40 as they progress eastward through tonight. In
addition, very steep low level lapse rates, low LCLs, increasing
low level flow, and a slight backing surface winds just ahead of
the front early this evening will result in a nonzero tornado
threat. The threat of severe weather should end after midnight as
CIN increases, although a few stronger elevated storms behind the
front will remain possible. Tomorrow's threat and location of
severe weather will depend on the progression of the cold front.
This will likely be influenced by how much post frontal precip
develops early in the morning. Right now, would lean slightly
further south near and south of the I-44 corridor. Generally, both
instability and deep layer shear appear slightly lower for
tomorrow but will remain high enough for supercells. Heavy
rainfall will also become a concern as more widespread rainfall
and training storms occur into the evening.

&&

.LONG TERM...
(Wednesday night through next Monday)
Issued at 214 PM CDT Tue May 31 2022

Models certainly vary with regards to the position of an outflow
boundary(ies) and less so with a synoptic cold front late Wednesday
afternoon into early Wednesday evening.  Will continue with the idea
of at least scattered showers and thunderstorms moving across the
southern half/southern two-thirds of Oklahoma and western north
Texas Wednesday evening and night.  The mid to upper level flow will
not be overly strong, but enough to support strong to severe
thunderstorms and areas of high rainfall totals.  The cold front is
expected to push well into northern Texas early Thursday which will
significantly reduce the chances of severe storms and heavy
rainfall.

Surface high pressure center to our north will generally keep winds
on the lighter side Thursday into Thursday night. Albeit weak, mid-
level warm air advection may result in scattered showers and a few
thunderstorms mainly across the Texas Panhandle. Some of this
precipitation may move into parts of western Oklahoma and western
north Texas overnight Thursday into early Friday morning.

Rather warm temperatures around 7h will overspread the area Saturday
into Sunday.  This too may result in late night into early morning
high-based convection with the area shifting more east each day.
There is also the possibility of a shortwave trough skirting the
area Saturday afternoon and night.  This may result in more
organized storms during the early evening into the overnight hours.
Very warm mid level temperatures may limit how far west storms can
develop.  Very warm to hot weather is expected Sunday into Monday
with rain chances limited to the far eastern part of the forecast
area.

&&

.AVIATION...
(06Z TAFS)
Issued at 1213 AM CDT Wed Jun 1 2022

Showers and thunderstorms will continue to impact many of the
terminals overnight with some showers lingering through much of
the day Wednesday. Increased thunderstorm chances return Wednesday
afternoon and evening. Expect to see mainly MVFR conditions
through much of the forecast. Will see a period of gusty winds
from west to east near the I-40 corridor associated with heat
burst to the north of band of convection across southern OK.
Otherwise light east to southeast winds will shift to the north
tomorrow afternoon as a cold front shifts south across the area.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  57  70  57  75 /  70  20  10  10
Hobart OK         54  72  58  77 /  70  20  30  20
Wichita Falls TX  60  76  60  81 /  70  30  20  20
Gage OK           48  71  55  74 /  40  10  20  20
Ponca City OK     54  72  54  75 /  50  10  10  10
Durant OK         63  77  61  79 /  70  40  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through late tonight for OKZ005>008-011>013-015>020-
     022>030-035>040-044.

TX...None.
&&

SHORT TERM...03
LONG TERM....06
AVIATION...30
Hazardous weather outlook, Jun 1, 12:27 AM CDT, 24 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
1227 AM CDT Wed Jun 1 2022

OKZ004>048-050>052-TXZ083>090-020530-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1227 AM CDT Wed Jun 1 2022

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Thunderstorms...
Thunderstorms will continue to impact parts of Oklahoma and
western north Texas overnight. Some severe storms will be
possible, mainly across southern Oklahoma and north Texas with
large hail and damaging winds gusts will be the main hazards.

.Heavy Rainfall...
Flooding rainfall will also be possible overnight across portions
of central and southwest Oklahoma and western north Texas.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
Storm spotter groups and emergency management personnel should
prepare for severe weather operations overnight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

.Thunderstorms...
The slow moving front will continue to be a focus for
thunderstorm development on Wednesday with a chance for another
round of severe storms across parts of the area Wednesday
afternoon and evening. Large hail and damaging wind gusts will be
the main hazards along with heavy rainfall.

There will be a chance for thunderstorms daily through Monday.

.Heavy Rainfall...
Flooding could result from heavy rainfall on Wednesday across
portions of Oklahoma.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, Jun 1, 12:13 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1213 AM CDT WED JUN 1 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1212 AM     TSTM WND GST     3 E MEDICINE PARK       34.73N 98.45W
06/01/2022  M70 MPH          COMANCHE           OK   BROADCAST MEDIA

&&
Local storm report, Jun 1, 12:16 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1216 AM CDT WED JUN 1 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1214 AM     FLASH FLOOD      FREDERICK               34.39N 99.02W
06/01/2022                   TILLMAN            OK   EMERGENCY MNGR

            STREETS FLOODED.

&&
Local storm report, Jun 1, 12:21 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1221 AM CDT WED JUN 1 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     TSTM WND GST     4 NNW FORT COBB         35.15N 98.46W
06/01/2022  M60 MPH          CADDO              OK   MESONET

&&
Local storm report, Jun 1, 12:23 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1223 AM CDT WED JUN 1 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     NON-TSTM WND GST 4 WSW WEATHERFORD       35.51N 98.77W
06/01/2022  M60 MPH          CUSTER             OK   MESONET

            CONTINUED HEAT BURST.

&&
Local storm report, Jun 1, 12:28 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1228 AM CDT WED JUN 1 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     NON-TSTM WND GST 4 WNW BESSIE            35.41N 99.05W
06/01/2022  M63 MPH          WASHITA            OK   MESONET

            CONTINUED HEAT BURST.

&&
Special weather statement, Jun 1, 12:43 AM CDT, 8 minutes before
Special Weather Statement
National Weather Service Norman OK
1243 AM CDT Wed Jun 1 2022

OKZ037>039-044-TXZ083-085-086-010630-
Tillman OK-Cotton OK-Stephens OK-Comanche OK-Wichita TX-Wilbarger TX-
Hardeman TX-
1243 AM CDT Wed Jun 1 2022

...Strong thunderstorms will impact portions of Comanche,
northwestern Stephens, Cotton, Tillman, northern Wichita, Wilbarger
and southeastern Hardeman Counties through 130 AM CDT...

At 1243 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fort Sill to near Faxon to 4 miles
southwest of Grandfield to 3 miles northwest of Harrold to 3 miles
east of Medicine Mound. Movement was east at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lawton, Vernon, Burkburnett, Walters, Cache, Electra, Geronimo,
Grandfield, Chillicothe, Chattanooga, Randlett, Medicine Park,
Indiahoma, Davidson, Devol, Faxon, Hollister, Loveland, Lockett and
Fargo.

This includes Interstate 44 between mile markers 0 and 50.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3438 9953 3438 9925 3434 9921 3437 9920
      3437 9897 3456 9885 3476 9858 3474 9809
      3468 9807 3441 9818 3415 9834 3401 9864
      3394 9934 3404 9948 3407 9948 3407 9953
      3415 9963
TIME...MOT...LOC 0543Z 276DEG 24KT 3465 9851 3446 9858 3418 9875 3410
9909 3417 9954

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Mahale

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 7:12 PM CDTSpecial Weather StatementOUNWoods33 min
May 31, 7:15 PM CDTFlash Flood WarningOUNCuster3 hr
May 31, 7:24 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNEllis, Woodward51 min
May 31, 7:24 PM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Canadian, Custer, Kingfisher, Washita51 min
May 31, 7:30 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNGreer, Harmon, Jackson45 min
May 31, 7:34 PM CDTSevere Thunderstorm WarningOUNWoods41 min
May 31, 7:34 PM CDTSevere Thunderstorm WarningOUNCuster, Dewey, Roger Mills21 min
May 31, 7:43 PM CDTSevere Thunderstorm WarningOUNHarper, Woods, Woodward32 min
May 31, 7:57 PM CDTSevere Thunderstorm WarningOUNWoods, Woodward18 min
May 31, 8:12 PM CDTSevere Thunderstorm WarningOUNEllis, Harper, Woodward48 min
May 31, 8:13 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNGreer, Jackson, Kiowa, Tillman47 min
May 31, 8:14 PM CDTSevere Thunderstorm WarningOUNWoods16 min
May 31, 8:15 PM CDTSpecial Weather StatementOUNWoods30 min
May 31, 8:29 PM CDTSevere Thunderstorm WarningOUNWoods16 min
May 31, 8:35 PM CDTAreal Flood AdvisoryOUNGreer, Harmon, Jackson23 min
May 31, 8:45 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNJackson, Kiowa, Tillman45 min
May 31, 8:49 PM CDTSpecial Weather StatementOUNWoods26 min
May 31, 8:58 PM CDTFlash Flood WarningOUNGreer, Harmon, Jackson4 hr
May 31, 9:06 PM CDTSevere Thunderstorm WarningOUNEllis, Woodward39 min
May 31, 9:17 PM CDTSevere Thunderstorm Warning Destructive damage threatOUNJackson, Tillman43 min
May 31, 9:30 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNJackson, Tillman45 min
May 31, 9:31 PM CDTTornado WarningOUNKiowa, Tillman30 min
May 31, 9:43 PM CDTSpecial Weather StatementOUNEllis, Woodward32 min
May 31, 9:50 PM CDTSevere Thunderstorm WarningOUNEllis, Harper, Woodward40 min
May 31, 9:55 PM CDTSevere Thunderstorm WarningOUNHarmon, Jackson37 min
May 31, 9:58 PM CDTSevere Thunderstorm WarningOUNHarper, Woods, Woodward47 min
May 31, 9:58 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNComanche, Jackson, Kiowa, Tillman47 min
May 31, 10:17 PM CDTTornado WarningOUNComanche, Kiowa, Tillman28 min
May 31, 10:32 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNComanche, Cotton, Kiowa, Tillman43 min
May 31, 10:36 PM CDTAreal Flood WarningOUNCuster, Roger Mills6 hr
May 31, 10:40 PM CDTAreal Flood AdvisoryOUNEllis, Harper, Woods, Woodward5 hr
May 31, 10:46 PM CDTFlash Flood WarningOUNJackson, Kiowa, Tillman5 hr
May 31, 10:55 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNJackson, Kiowa, Tillman50 min
May 31, 10:57 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Grady, Kiowa, Washita48 min
May 31, 11:16 PM CDTTornado WarningOUNTillman29 min
May 31, 11:31 PM CDTSevere Thunderstorm Warning Destructive damage threatOUNComanche, Cotton, Tillman44 min
May 31, 11:42 PM CDTSpecial Weather StatementOUNCaddo33 min
May 31, 11:51 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNComanche39 min
May 31, 11:53 PM CDTFlash Flood WarningOUNHarmon, Jackson4 hr
Jun 1, 12:15 AM CDTSevere Thunderstorm Warning Considerable damage threatOUNCaddo, Comanche, Grady, Stephens45 min
Jun 1, 12:43 AM CDTSpecial Weather StatementOUNComanche, Cotton, Tillman47 min
Jun 1, 12:49 AM CDTSevere Thunderstorm Warning Considerable damage threatOUNCaddo, Canadian, Garvin, Grady, McClain41 min
Jun 1, 1:10 AM CDTSevere Thunderstorm Warning Considerable damage threatOUNCanadian, Cleveland, Grady, McClain, Oklahoma50 min
Jun 1, 1:33 AM CDTSevere Thunderstorm WarningOUNJackson, Tillman42 min
Jun 1, 1:40 AM CDTSevere Thunderstorm Warning Considerable damage threatOUNCleveland, Lincoln, Oklahoma, Pottawatomie50 min
Jun 1, 1:53 AM CDTSevere Thunderstorm WarningOUNJackson52 min
Jun 1, 2:16 AM CDTSevere Thunderstorm WarningOUNLincoln, Payne, Pottawatomie22 min
Jun 1, 2:20 AM CDTSevere Thunderstorm WarningOUNJackson, Tillman40 min
Jun 1, 2:59 AM CDTSpecial Weather StatementOUNTillman31 min
Jun 1, 3:34 AM CDTSpecial Weather StatementOUNTillman41 min
Jun 1, 3:49 AM CDTSpecial Weather StatementOUNCotton41 min
Jun 1, 6:22 AM CDTSpecial Weather StatementOUNWoodward23 min
Jun 1, 6:50 AM CDTSpecial Weather StatementOUNDewey40 min
Jun 1, 7:21 AM CDTSpecial Weather StatementOUNBlaine39 min
Jun 1, 7:25 AM CDTSpecial Weather StatementOUNCuster35 min
Jun 1, 7:41 AM CDTSpecial Weather StatementOUNWashita34 min
Jun 1, 7:59 AM CDTSpecial Weather StatementOUNBlaine31 min
Jun 1, 8:26 AM CDTAreal Flood AdvisoryOUNCuster3 hr
Jun 1, 8:29 AM CDTSpecial Weather StatementOUNBlaine31 min
Jun 1, 8:53 AM CDTFlash Flood WarningOUNCuster3 hr
Jun 1, 9:04 AM CDTAreal Flood AdvisoryOUNCuster, Roger Mills3 hr
Jun 1, 10:37 AM CDTSpecial Weather StatementOUNKiowa23 min
Jun 1, 11:01 AM CDTSpecial Weather StatementOUNKiowa29 min
Jun 1, 11:44 AM CDTAreal Flood WarningOUNCuster3 hr
Jun 1, 1:36 PM CDTAreal Flood AdvisoryOUNCuster3 hr
Jun 1, 2:10 PM CDTSpecial Weather StatementOUNMarshall35 min
Jun 1, 2:26 PM CDTAreal Flood WarningOUNBeckham, Custer, Roger Mills, Washita3 hr
Jun 1, 2:32 PM CDTSpecial Weather StatementOUNBryan28 min
Jun 1, 2:48 PM CDTSpecial Weather StatementOUNBryan27 min
Jun 1, 3:13 PM CDTSpecial Weather StatementOUNBryan32 min
Jun 1, 3:17 PM CDTSpecial Weather StatementOUNGreer28 min
Jun 1, 3:28 PM CDTSevere Thunderstorm WarningOUNGreer14 min
Jun 1, 4:32 PM CDTSpecial Weather StatementOUNDewey28 min
Jun 1, 4:39 PM CDTFlash Flood Warning Considerable damage threatOUNBeckham, Blaine, Custer, Roger Mills, Washita7 hr
Jun 1, 4:44 PM CDTSevere Thunderstorm WarningOUNDewey23 min
Jun 1, 6:10 PM CDTRiver Flood AdvisoryOUNBlaine, Caddo, Canadian, Custer9 hr
Jun 1, 6:15 PM CDTRiver Flood AdvisoryOUNCuster, Washita4 hr
Jun 1, 6:45 PM CDTSpecial Weather StatementOUNRoger Mills30 min
Jun 1, 6:59 PM CDTSpecial Weather StatementOUNBryan31 min
May 31, 10:13 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman, Wilbarger47 min

Nearby

Flash Flood Warnings in Oklahoma, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.